Alert archive / New York / Wind Advisories in 2022
Wind Advisory 4, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Mar 6, 2022, 3:18 AM EST for 4 counties in New York. It took effect at Mar 6, 2022, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 3:18 AM EST (08:18 UTC)
- In effect from
- Mar 6, 2022, 12:00 PM EST
- Expired
- Mar 6, 2022, 9:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS71 KALY 060818 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 318 AM EST Sun Mar 6 2022 NYZ032-033-038-042-082-062100- /O.NEW.KALY.WI.Y.0004.220306T1700Z-220307T0200Z/ Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, and Caroga Lake 318 AM EST Sun Mar 6 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Herkimer, Hamilton, Northern Warren and Northern Fulton Counties in eastern New York. * WHEN...From noon today to 9 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
429 WWUS71 KALY 062024 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 324 PM EST Sun Mar 6 2022 NYZ032-033-038-042-082-070200- /O.CON.KALY.WI.Y.0004.000000T0000Z-220307T0200Z/ Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, and Caroga Lake 324 PM EST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Herkimer, Hamilton, Northern Warren and Northern Fulton Counties in eastern New York. * WHEN...Through 9 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
164 WWUS71 KALY 070203 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 903 PM EST Sun Mar 6 2022 NYZ032-033-038-042-082-070315- /O.EXP.KALY.WI.Y.0004.000000T0000Z-220307T0200Z/ Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, and Caroga Lake 903 PM EST Sun Mar 6 2022 ...WIND ADVISORY HAS EXPIRED... The wind gusts have diminished and the advisory has expired. A few gusts in the 30 to 45 mph range are possible before decreasing after midnight. $$ TAW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 6, 12:42 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 6, 12:42 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1242 AM EST Sun Mar 6 2022 .SYNOPSIS... A warm front will lift north of our region overnight into tomorrow, bringing some showers along with much warmer temperatures and breezy conditions. A cold front will move through late Sunday, followed by more seasonable temperatures early next week. An area of low pressure approaching from the Ohio Valley region will bring the next chance of widespread precipitation Monday into Monday night. At this time, mainly rain is expected although a wintry mix or some snow may occur across northern areas. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... .UPDATE...No significant changes needed for the rest of the night. Temperatures seem to have leveled out over the past 1-2 hours, ranging from the mid/upper 20s in the coldest spots to mid/upper 30s in the warmest. Mostly cloudy conditions in place, but it should remain precip-free through the rest of the night as low levels remain dry. Made some minor adjustment to hourly grids based on latest obs. .PREVIOUS [0954]...Mid and high clouds continue to overspread the region tonight. High pressure continues to move offshore. A weak thermal trough is moving across western and central NY with little to no precipitation. Temps are falling where the winds have decoupled (Lake George/Saratoga Region,Glens Falls area, eastern Adirondacks,eastern Catskills and Mohawk Valley). The 00Z KALY shows nicely the mid level clouds and an uptick in the PWAT 0.56", as the south to southeast winds have begun. Any light pcpn associated with the warm front and a short- wave looks like it will hold off until 4- 8 am. We retooled PoPs based on the latest CAMS. The one area that might get a light glaze is the southern Adirondacks and north of the central Mohawk Valley and possibly north and west of KGFL. PoPs were retooled, and temps. Temps will likely bottom out or have already between 7-11 pm in many locations and then steady or slowly rise. Lows still expected in the mid 20s to mid 30s. East to southeast winds of 5-15 mph with some gusts to 20-25 mph in the confluent area of the Capital Region and off the Taconics, and western New England higher terrain. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... Rain likely Sunday morning associated with the advance and passage of the warm front. Boundary layer west southwest winds increase to 60-70 Kt, and boundary layer temperatures warm considerably. The morning rain and the persistent cloud cover should prevent all of the boundary layer winds from mixing to the surface but in and around higher elevations, some channeling of winds and some downslope winds could gust to 45 mph. High temperatures in the 60s with some 50s higher terrain will support some marginal surface based instability ahead of a weakening cold front. Mid level lapse rates are quite steep and CAMs are showing somewhat of a consensus of a thin line of shallow convection developing in the southern Adirondacks and tracking along and north of the Mohawk Valley into southern VT late in the afternoon and evening. The SPC has that area in a Marginal Risk of severe thunderstorms, although, there may be little to no thunder, heavier rain in convection could mix down damaging winds. Any shallow convection will exit Sunday evening and the rest of Sunday night should be dry. There is a question about how far south the cold front gets, which will determine high temperatures Monday and whether there will be mixed precipitation north of the Mohawk Valley or potential thunderstorms in the mid Hudson Valley Monday afternoon. Then the next upper impulse and surge of warm advection, moisture advection and isentropic lift will spread rain into our area toward daybreak Monday. Considering the weakening trend to the surge of colder air Sunday night, siding with the warmer air surging a bit farther north, which would suggest more rain in northern areas, and less of a mix. This would also suggest a possible rumble of thunder in the mid Hudson Valley but not including at this time do to low confidence. Highs Monday with more widespread rain and showers, around 50 to mid 50s with near 60 mid Hudson Valley and 40s higher terrain. The upper energy and associated cold front exit Monday evening and night with deeper cold advection behind it, and rain showers changing to snow showers. Colder and drying out Tuesday with highs around 40 to mid 40s and cooler in higher terrain. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Much of the long-term forecast period will feature a return to some drier and tranquil weather conditions. Later on in the long-term, we're watching the potential for another storm system to potentially impact the area. As far as temperatures, anomalies are expected to average out near normal levels with things progressively turning cooler towards the end of the forecast period. We start off the forecast period Tuesday night with a 1020-1025 mb surface high pressure system building into the area. This weather feature will result in increasing subsidence over the area. This will result in dry weather with light to calm winds over the area. Overnight low temperatures are expected to be near normal levels with values in the 20s along the river valleys (low 20s north, upper 20s south) and teens over the higher elevations north under partly cloudy skies. During the day on Wednesday, forecast models and ensembles are showing a low pressure system attached to the northern stream to our north over Canada and another low pressure system attached to the southern stream to our south remaining unphased with the one to our north remain to our north and the one to the south remain off to our southeast. Of the computer models, the CMC is the most aggressive in brining some energy/moisture from the southern stream wave into parts of our area with the bulk of it impacting our southern areas. At this time, have continued to keep things dry over the area with just low grade PoPs (20%) over our southern areas. Another area of high pressure builds into the area Wednesday night into Thursday yielding a continuation of dry and tranquil weather conditions. Friday into the weekend is when we have to watch out for our next potential weather maker. Thursday night into Friday, forecast models and their ensembles are advertising a storm system ejecting out of the central U.S. and translating eastward ultimately bringing precipitation to the forecast area Friday in the weekend. There remains quite a bit of uncertainty in how all this plays out, though the deterministic models do have ensemble support. For now, have decided to go with just 30-40% PoPs during this time period given the uncertainty. Will have the option to ramp up PoPs more should forecast models and ensembles continue to align and show additional consistency. Should this next storm system pan out, all precipitation types remain on the table with mostly rain favored over the valleys and mostly snow over the higher terrain. Again, given how far out in time we area, with mid-upper energies from this system still being over the Pacific Ocean, will have to continue to keep watch on this and will update with more specifics in the days ahead. As far as temperatures, anomalies will average out near normal levels but the trend is to turn progressively colder as time progresses during this long-term period. Daytime highs are forecast to be in the 40s along the river valleys Wednesday through Friday though on Friday we could see highs near 50F. By Saturday, highs are progged to be in the 30s to lower 40s along the river valleys. Overnight lows are forecast to be in the 20s along the river valleys Tuesday and Wednesday nights, 30s Thursday and Friday nights, before dropping into the teens/lower 20s Saturday night along the river valleys (cooler higher elevations). && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Through 06z/Mon...Active TAF period for the next 24 hours. The remainder of the overnight will feature a gradual lowering of cigs to MVFR at all sites (KPOU/KPSF already lowering to MVFR) though it should remain dry. A few sites could approach IFR cigs by or shortly after daybreak. A period of rain will pass from west to east across the terminals between 14-18z/Sun with mainly MVFR vsbys and MVFR/IFR cigs. Another period of dry weather arrives for much of the afternoon in which cigs should lift back to VFR. Afterwards, a solid or broken convective band of showers with possibly a rumble of thunder looks to develop and progress across KALB/KGFL/KPSF. Will continue with the Prob30 for this potential but keep the thunder out of the TAF due to low confidence. This band of showers will likely fall apart prior to reaching KPOU. In the wake of these showers (and cold front), clouds will gradually break and lift back to VFR. Wind will be light or out of the south at 6-12 kt through the remainder of the overnight, then increase out of the southwest from late morning through the afternoon at 8-16 kt with some higher gusts possible (especially at KALB/KPSF). In the wake of the cold front Sunday evening, wind will shift to the west at 10-20 kt with a few gusts 30-35 kt (especially at KALB/KPSF). Periods of LLWS are expected at all terminals for a part or all of the upcoming TAF period as south to west-southwesterly winds at 2000 feet range from 35 to 50kt. Outlook... Sunday Night: Moderate Operational Impact. Breezy. Chance of SHRA...RA. Monday: High Operational Impact. Definite RA. Monday Night: High Operational Impact. Breezy. Likely SHRA. Tuesday: Low Operational Impact. Breezy. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. && .HYDROLOGY... We will continue to monitor for isolated hydro issues Sunday into early next week. Temperatures will moderate slightly today with continued dry weather. A more significant surge of warm temperatures is expected on Sunday. Along with the milder weather, there will be some rainfall for Sunday into Sunday night. QPF during this time will range from a tenth of an inch to just over a third of an inch across the northern most basins. At this point, milder temperatures should allow for some snow melt, although the precipitation amounts through Sunday night will not be enough to cause widespread ice movement or flooding at this time. An isolated ice jam cannot be ruled out, but any issues should be localized. The latest MMEFS guidance continues to not have any locations exceeding minor flood stage in the ALY HSA. An additional wave or two of low pressure will bring more precipitation to the region during Monday into Monday night. At this time mainly rain is expected, a wintry mix or some snow could occur for northern areas. Rainfall looks be generally less than one inch. So there remains the potential for some isolated hydrologic concerns if enough rainfall and snowmelt occurs. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .CLIMATE... Some record high temperatures are possible on Sunday March 6th. Record Highs: Albany 63F set in 1974 (Records back to 1874) Glens Falls 58F set in 1974 (Records back to 1944) Poughkeepsie 59F set in 2004 (Records back to 1948) && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS/Wasula NEAR TERM...NAS/JPV/Wasula SHORT TERM...NAS LONG TERM...Evbuoma AVIATION...Rathbun HYDROLOGY...NAS CLIMATE...
Hazardous weather outlook, Mar 5, 4:18 PM EST, 11 hours before
Hazardous Weather Outlook National Weather Service Albany NY 418 PM EST Sat Mar 5 2022 NYZ032-033-038>043-047>054-082>084-VTZ013>015-061200- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 418 PM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for the Mohawk and Schoharie Valleys to southern Vermont and points north. .DAY ONE...Tonight. A brief period of light freezing rain is possible for some areas of the southern Adirondacks for late tonight into early Sunday morning. Any untreated surfaces could become coated with a light glaze of ice in isolated colder spots. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts of 35 to 45 mph are expected on Sunday, which could down some tree branches or small limbs. Also, there is Marginal Risk of Severe Thunderstorm Sunday afternoon into early evening. A line of showers with a few thunderstorms may result in isolated damaging wind gusts. There is also the possibility for some snow or a wintry mix Monday into Monday night in higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058>061-063>066-061200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 418 PM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the eastern Catskills and mid Hudson Valley. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts of 35 to 45 mph are expected on Sunday, which could down some tree branches or small limbs. A line of showers with a few thunderstorms possible, may result in isolated strong wind gusts and brief downpours late Sunday afternoon into Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 5:12 PM EST | Special Weather Statement | ALY | Hamilton | 33 min |
| Mar 6, 5:18 PM EST | Special Weather Statement | ALY | Hamilton | 27 min |
| Mar 6, 5:44 PM EST | Special Weather Statement | ALY | Warren | 31 min |
| Mar 6, 5:49 PM EST | Special Weather Statement | ALY | Warren | 26 min |
| Mar 6, 5:57 PM EST | Special Weather Statement | ALY | Albany, Schoharie | 33 min |
| Mar 6, 6:13 PM EST | Special Weather Statement | ALY | Albany, Schoharie | 32 min |
| Mar 6, 6:24 PM EST | Special Weather Statement | ALY | Fulton, Warren | 51 min |
Nearby
Wind Advisories in New York, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.